Alert archive / Indiana / Small Craft Advisories in 2021
Small Craft Advisory 53, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Sep 5, 2021, 3:48 PM EDT. It took effect at Sep 5, 2021, 10:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2021, 3:48 PM EDT (19:48 UTC)
- In effect from
- Sep 5, 2021, 10:00 PM EDT
- Expired
- Sep 6, 2021, 8:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
703 WHUS73 KIWX 051948 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 348 PM EDT Sun Sep 5 2021 LMZ043-060400- /O.NEW.KIWX.SC.Y.0053.210906T0200Z-210906T1200Z/ New Buffalo MI to St Joseph MI- 348 PM EDT Sun Sep 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EDT MONDAY... * WHAT...West wind 10 to 20 knots veering northwest after midnight. Waves 1 to 3 feet building to 3 to 5 feet after midnight. * WHERE...New Buffalo MI to St Joseph MI. * WHEN...From 10 PM this evening to 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
794 WHUS73 KIWX 060826 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 426 AM EDT Mon Sep 6 2021 LMZ043-061200- /O.CON.KIWX.SC.Y.0053.000000T0000Z-210906T1200Z/ New Buffalo MI to St Joseph MI- 426 AM EDT Mon Sep 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Northwest winds 10 to 20 knots. Waves 3 to 5 feet. * WHERE...New Buffalo MI to St Joseph MI. * WHEN...Through 8 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Sep 5, 3:01 PM EDT, 47 minutes earlier.
Area forecast discussion, Sep 5, 3:01 PM EDT, 47 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 301 PM EDT Sun Sep 5 2021 .SYNOPSIS... Issued at 259 PM EDT Sun Sep 5 2021 Dry for much of the area tonight. The exception is for those near the Michigan state line where there can be some passing rain showers overnight. Dangerous swimming conditions are expected through Labor Day at southeast Lake Michigan beaches. Those visiting the beaches should plan to stay out of the water. && .SHORT TERM...(This Evening through Monday) Issued at 259 PM EDT Sun Sep 5 2021 The feature of interest in the short-term forecast is a shortwave moving through the the upper Great Lakes. There is not much going on at the surface in the vicinity of this feature in part due to a dry airmass. Tonight, this feature is expected to encounter improved low-level moisture and some deepening aloft. As such, will continue on with a slight chance of rain showers for those toward the MI stateline. This feature will move through pretty quick, so just a few hundredths of an inch are expected. In the wake of this feature, dry with seasonable temperatures of Labor Day. Northwest winds will continue to promote hazardous swimming conditions at Lake Michigan beaches. Be sure to heed any warning flags at these beaches. && .LONG TERM...(Monday Night through Sunday) Issued at 259 PM EDT Sun Sep 5 2021 Our attention then turns to what still looks to be a mostly- favorable setup for some severe thunderstorms later Tuesday. A strong trough aloft, with a surface low nearly stacked below, is forecast to move through the northern Great Lakes on Tuesday. This will spread a cold front through our area late in the day. Ahead of the front, our airmass is forecast to include MUCAPE of 1,200+ j/kg, bulk shear of 40+ knots, and dew points in the mid-to-upper-60s. The potential limiting factors include: We will be rather far from the surface low, but we will be in the right entrance region of the 70 knot jet at 500-mb. Moisture return from the Gulf cold be improved, but this dryness does provide inverted-V shape to some soundings. Dew points could mix and become lower than forecast. The stacked nature of the low could be limiting factor too, but flow aloft as described could negate that concern. Check back Monday morning for an update. Breezy northwest flow takes shape in the wake of this system. Cold air spills over the lake and could spark lake effect rain showers midweek. Late in the week, temperatures warm in response to 850-mb warm air advection and the upper-level flow becoming more zonal atop a ridge over the Four Corners. This pattern will bring high temperature back to the 80s. The next disturbance moves through the upper Midwest on Saturday. At this distance, most of the wet weather could be confined to central MI and points north. But, there could be a trailing cold front from this feature or a weak impulse lifting in from the mid-Mississippi River Valley, which could improve rain chances area-wide. Will offer silent 10% POPs for now. && .AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 137 PM EDT Sun Sep 5 2021 VFR conditions are expected at the TAF sites this period in the wake of a cold front. Daytime heating has led to ample mixing and some daytime CU along a line from KMCX through KASW and KOEB. Have BKN035 for KFWA given KHHG to the southwest is reporting, and there is already a scattered deck at KFWA. KSBN is within the Lake Michigan shadow, and subsequent clear skies. Gusty west-northwest winds will diminish shortly after sunset and shift more west- southwest overnight into Monday. Other than some mid/high level clouds with another cold front that passes through late tonight into Monday, expect mostly clear skies. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...Beach Hazards Statement through Monday evening for INZ003. MI...Beach Hazards Statement through Monday evening for MIZ077. OH...NONE. LM...NONE. && SYNOPSIS...Brown SHORT TERM...Brown LONG TERM...Brown AVIATION...MCD Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Sep 5, 3:04 PM EDT, 44 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 304 PM EDT Sun Sep 5 2021 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-061915- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 304 PM EDT Sun Sep 5 2021 /204 PM CDT Sun Sep 5 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms with strong gusty winds are possible Tuesday afternoon into early Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. INZ003-MIZ077-061915- La Porte-Berrien- 304 PM EDT Sun Sep 5 2021 /204 PM CDT Sun Sep 5 2021/ ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A Beach Hazards Statement is in effect through Labor Day. Thunderstorms with strong gusty winds are possible Tuesday afternoon into early Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. LMZ043-046-061915- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 304 PM EDT Sun Sep 5 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms with strong gusty winds are possible Tuesday afternoon into early Tuesday night. Conditions hazardous to small craft may linger Tuesday night and persist Wednesday.
Nearby
Small Craft Advisories in Indiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.